Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 19, 2016, 10:11 PM CDT for Menard County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2016, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 20, 2016, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Menard County, TX
The radar
The San Angelo radar (KSJT), 77 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 10:44 PM CDT | FLASH FLOOD | Menard, TX | HIGHWAY 83 IS FLOODED IN MENARD. AT LEAST ONE MOTORIST HAS BEEN STRANDED DUE TO FLOODWATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
338
WGUS54 KSJT 200311
FFWSJT
TXC327-200600-
/O.NEW.KSJT.FF.W.0006.160420T0311Z-160420T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 PM CDT TUE APR 19 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MENARD COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 100 AM CDT
* AT 1005 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS MUCH OF MENARD COUNTY. THE MESONET SITE 1 MILE
NORTHWEST REPORTED 2.83 INCHES OF RAIN DURING THE PAST HOUR.
ALSO...RADAR IS INDICATED 2 TO 3 INCHES OF RAIN DURING THE PAST
HOUR. FLASH FLOODING IS EXPECTED TO OCCUR ACROSS MUCH OF MENARD
COUNTY...INCLUDING THE CITY OF MENARD. ADDITIONAL RAINFALL AMOUNTS
OF 2 TO 3 INCHES ARE EXPECTED THROUGH 1 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MENARD...THE INTERSECTION OF US-
83 AND RANCH ROAD 1773 AND THE INTERSECTION OF US-
83 AND HIGHWAY 29.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
DECKER ST CROSSING SAN SABA RIVER...
RUSSELL CROSSING ROCKY CREEK...
DUNAGAN CROSSING SAN SABA RIVER...
RANCH ROAD 2291 CROSSING LAS MORAS CREEK...
CALLAN CROSSING AND
MAHAN CROSSING TAYLOR BRANCH.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3106 10003 3109 9960 3075 9961 3075 10004
$$
MC1 follow-up statement
676 WGUS74 KSJT 200446 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 PM CDT TUE APR 19 2016 TXC327-200600- /O.CON.KSJT.FF.W.0006.000000T0000Z-160420T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENARD TX- 1146 PM CDT TUE APR 19 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR MENARD COUNTY... AT 1143 PM CDT...ALTHOUGH RAIN HAS ENDED ACROSS CENTRAL MENARD COUNTY...RUNOFF FROM THE HEAVY RAIN EARLIER WILL CONTINUE TO CAUSE FLOODING ISSUES...MAINLY IN THE CITY OF MENARD OVER THE NEXT HOUR OR SO. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MENARD... AND THE INTERSECTION OF US-83 AND HIGHWAY 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3106 10003 3109 9960 3075 9961 3075 10004 $$ SN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 6:39 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 19, 6:39 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 639 PM CDT TUE APR 19 2016 .AVIATION... /00Z TAFS/ Cloud bases are currently VFR (3500-4500 ft) but will deteriorate by late evening, eventually falling below 1000 ft across much of the CWA late tonight. IFR conditions will prevail through mid- morning with ceilings gradually rising and scattering out by midday. Winds will be light and variable much of the TAF period, becoming north to northeast on Wednesday in the wake of a weak surface boundary. Scattered convection is expected tonight, but confidence that any particular terminal will be affected is low. VCSH remarks were included at various times for all sites, mainly during the 02-05z period. Additional isolated convection will be possible Wednesday afternoon, mainly southeast of a KSOA-KBWD line. && .PREV DISCUSSION... /issued 350 PM CDT TUE APR 19 2016/ SHORT TERM... (Tonight and Wednesday) Isolated showers and thunderstorms have developed this afternoon in the vicinity of Fort Stockton, where MLCAPEs are 1000-1500 J/kg and convective inhibition has eroded. Breaks in the clouds have developed across parts of west central Texas, but persistent cloud cover has limited the instability in our area. Other showers and thunderstorms have developed near and north of Lubbock, ahead of a shortwave trough. Forecast remains problematic with placement of convection across our area tonight. If sufficient shower/thunderstorm development occurs from Midland south to Fort Stockton, some of this could move east/northeast into some of our western counties. Appears that the highest rain chance tonight will be across the area north of a Roby to Abilene to San Saba line. Additional convective development is anticipated this evening northwest of our area and possibly into the Big Country, as the aforementioned shortwave moves east toward North Texas. A weak cold front will sag south into the Big Country overnight. Could have additional shower/thunderstorm development ahead of this front. This setup may result in scattered to numerous thunderstorms affecting our northern and northeastern counties. A marginal risk for severe thunderstorms remains in place for much of west central Texas this evening and tonight. On Wednesday, carrying low chance PoPs across the southeastern part of our area. With less cloud cover, temperatures will be warmer Wednesday. Highs are expected to range from the mid to upper 70s across the northern and eastern parts of our area, to the lower 80s across part of the western Concho Valley into Crockett County. LONG TERM... (Wednesday night through next Tuesday) The upper low that has influenced the region the past few days will weaken as it moves east from Midwest states and into the Great Lakes region by Thursday. A shortwave on the back side of the upper low will approach the area Wednesday evening, with an associated weak cold front dropping south across West Central Texas Wednesday night and early Thursday. Medium range models develop convection north of the area in advance of the front Wednesday night, with this activity moving south across the forecast area as a possible MCS overnight into Thursday morning. Indications are that the front will likely exit far southern portions of the forecast area by late afternoon, with only some lingering precipitation along the I-10 corridor through early evening. Friday and Saturday will dry and pleasant as upper level ridging moves into the region. Still looking at another chance for precipitation late next weekend into early next week as another upper level system potentially impacts the region. Confidence remains low concerning the eventual evolution of this system, so POPs were kept low for Sunday and Sunday night. && .PRELIMINARY POINT TEMPS/POPS... Abilene 58 76 59 75 / 50 10 50 50 San Angelo 59 80 61 77 / 40 10 30 40 Junction 61 79 61 77 / 40 30 20 40 && .SJT Watches/Warnings/Advisories... None. && Johnson
Hazardous weather outlook, Apr 19, 2:58 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CDT TUE APR 19 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 258 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM... WEDNESDAY AND THURSDAY...MAINLY ALONG AND SOUTH OF AN OZONA TO BRADY TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 19, 9:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
939 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL RULE 33.18N 99.89W
04/19/2016 E0.75 INCH HASKELL TX PUBLIC
&&
EVENT NUMBER SJT1600053
JOHNSONLocal storm report, Apr 19, 9:43 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL HAMLIN 32.88N 100.13W
04/19/2016 M1.75 INCH JONES TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED NORTH OF HAMLIN
&&
EVENT NUMBER SJT1600054
CWSpecial weather statement, Apr 19, 9:46 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 946 PM CDT TUE APR 19 2016 TXZ077-168-200330- SCHLEICHER TX-MENARD TX- 946 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MENARD COUNTY UNTIL 1030 PM CDT... AT 945 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF FORT MCKAVETT...OR 14 MILES WEST OF MENARD...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN MENARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3088 10015 3106 10011 3105 9989 3082 9994 TIME...MOT...LOC 0245Z 279DEG 13KT 3095 10003
Local storm report, Apr 19, 9:52 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL MENARD 30.92N 99.79W
04/19/2016 E2.50 INCH MENARD TX EMERGENCY MNGR
&&
EVENT NUMBER SJT1600055
MCLocal storm report, Apr 19, 9:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 PM CDT TUE APR 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL MENARD 30.92N 99.79W
04/19/2016 M2.00 INCH MENARD TX EMERGENCY MNGR
&&
CORRECTED EVENT
EVENT NUMBER SJT1600055
JOHNSONSpecial weather statement, Apr 19, 10:06 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1006 PM CDT TUE APR 19 2016 TXZ049-200345- FISHER TX- 1006 PM CDT TUE APR 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FISHER COUNTY UNTIL 1045 PM CDT... AT 1005 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF ROTAN...OR 21 MILES WEST OF HAMLIN...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ROBY AROUND 1015 PM CDT. SYLVESTER AND MCCAULLEY AROUND 1025 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HITSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FOR WEST CENTRAL TEXAS. LAT...LON 3258 10016 3269 10065 3296 10062 3296 10015 TIME...MOT...LOC 0305Z 282DEG 37KT 3279 10048
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:12 PM CDT | Special Weather Statement | SJT | Menard | 48 min |
| Apr 19, 7:26 PM CDT | Special Weather Statement | SJT | Menard | 49 min |
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Apr 19, 8:10 PM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| Apr 19, 8:42 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 48 min |
| Apr 19, 8:51 PM CDT | Special Weather Statement | SJT | Schleicher | 39 min |
| Apr 19, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 48 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 43 min |
| Apr 19, 9:16 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher | 3 hr |
| Apr 19, 9:19 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 41 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 46 min |
| Apr 19, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 19, 9:46 PM CDT | Special Weather Statement | SJT | Menard | 44 min |
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 21 min |
| Apr 19, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 49 min |
| Apr 19, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| Apr 19, 10:06 PM CDT | Special Weather Statement | SJT | Fisher | 39 min |
| Apr 19, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 46 min |
| Apr 19, 10:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 48 min |
| Apr 19, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 19, 10:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 19, 11:00 PM CDT | Special Weather Statement | SJT | Mason | 45 min |
| Apr 19, 11:05 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 40 min |
| Apr 19, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 15 min |
| Apr 19, 11:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| Apr 19, 11:24 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 2 hr |
| Apr 19, 11:39 PM CDT | Special Weather Statement | SJT | Callahan | 51 min |
| Apr 19, 11:45 PM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| Apr 19, 11:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 35 min |
| Apr 20, 12:12 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 48 min |
| Apr 20, 12:20 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 115 min |
| Apr 20, 12:37 AM CDT | Special Weather Statement | SJT | Nolan | 38 min |
| Apr 20, 1:10 AM CDT | Special Weather Statement | SJT | Coleman | 50 min |
| Apr 20, 1:14 AM CDT | Special Weather Statement | SJT | Sterling | 46 min |
| Apr 20, 1:24 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 20, 1:48 AM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 20, 2:08 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 20, 3:18 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 27 min |
| Apr 20, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 31 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.